Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 6, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 24, 2017, 3:05 AM MST for El Paso County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2017, 3:05 AM MST (10:05 UTC)
- Expired
- Feb 24, 2017, 6:00 AM MST
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3386 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914 WWUS74 KEPZ 241005 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 305 AM MST Fri Feb 24 2017 ...Gusty Downslope Winds Not As Strong As Expected... .Downslope winds east of the Franklin and Organ Mountains have increased since Midnight, but have fallen short of High Wind Warning criteria. The High Wind Warning is being downgraded to a Wind Advisory. NMZ413-TXZ419-241300- /O.CAN.KEPZ.HW.W.0003.000000T0000Z-170224T1300Z/ /O.NEW.KEPZ.WI.Y.0006.170224T1005Z-170224T1300Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 305 AM MST Fri Feb 24 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in El Paso has issued a Wind Advisory, which is in effect until 6 AM MST early this morning. This downgrades the High Wind Warning previously in effect. * TIMING...Gusty winds will affect areas east of the Organ and Franklin Mountains for a few more hours early this morning. * WINDS...Winds speeds around 30 mph with gusts to 50 mph. * VISIBILITY...No significant visibility reductions expected. * Impacts...Strong cross winds could making vehicle handling difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hardiman
1 follow-up statement
595 WWUS74 KEPZ 241314 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 614 AM MST Fri Feb 24 2017 NMZ413-TXZ419-241415- /O.EXP.KEPZ.WI.Y.0006.000000T0000Z-170224T1300Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 614 AM MST Fri Feb 24 2017 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 23, 2:11 PM MST, 12 hours 54 minutes earlier.
Area forecast discussion, Feb 23, 2:11 PM MST, 12 hours 54 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
211 PM MST Thu Feb 23 2017
.SYNOPSIS...
Stronger winds and basically dry conditions will be a common
theme for several more days. While winds will diminish a bit
overnight for all but east slope locations, another breezy and
somewhat cooler day is expected tomorrow. Sunday features another
upper storm system with strong winds, with yet one more system
kicking up the winds come Tuesday. Tuesday's system may also
bring some light precip to the higher mountains and far western
areas.
&&
.DISCUSSION...
It seems as if this is just the beginning as far as windy weather
is concerned. As of early afternoon we have a shortwave trough
passing to our north, resulting in lee troughing to the east and a
rather tight pressure gradient over the Borderland. This combined
with decent mixing has kept the winds going strong today (as well
as occasional bouts of blowing dust). The mixing aspect will
diminish as we cool this evening, but the gradient will keep some
wind going through the night. The wind advisory will be allowed
to expire this evening as wind speeds will come down a few
notches. However areas along the east slopes of the Franklins and
Organs will keep stronger winds in place for much of the night. As
such the high wind warning will continue east of those mountains
until closer to daybreak.
It still looks as if enough of a gradient will exist in the wake
of the upper trough to bring breezy northwest winds and slightly
cooler temps for Friday. Meanwhile a somewhat deeper trough will
drop into California Saturday and race this way Sunday. This will
generate another round of winds for the area. We may see a few
extra clouds with this upper system, but precip still looks to be
hard to come by.
Meanwhile models are indicating yet another longwave trough
tracking through the western states early next week. This system
will pass us by Tuesday with an additional increase in area winds.
However this system will also have access to a little extra
moisture. Widespread precip look quite unlikely, but the higher
terrain of the Gila and Sacramento mountains as well as far
western zones may mange to get some light precip out of this one.
&&
.AVIATION...Valid 24/00Z-25/00Z...Start of period thru 01z
expect 27030G35KT with 6SM BLDU near KELP. After 01z locations east
of area mountains expect P6SM SKC with winds generally 26035G45KT.
All other locations expect P6SM SKC with wind generally W-NW AOB
15KTS with gust around 20KTS.
&&
.FIRE WEATHER...
Friday near critical fire weather conditions will occur for most
southern fire weather zones as the upper level trough that brought
wind, dust and red flag conditions to the area today begins to push
east. Behind the upper level trough breezy to windy conditions will
remain and combine with relative humidities in the upper single
digits. At this point the only fly in the ointment is the winds on
Friday, they may fall just short of necessary speeds and duration.
For now have decided to go with a fire weather watch for Friday
afternoon and will wait for another model run to upgrade or
downgrade the watch. The next critical day could be on Sunday when
the area gets hit with another round of very windy and dry
conditions. This will drop both winds and min RH's close to Red Flag
conditions in the lowlands. The start of next week will bring more
winds with min RH's above critical thresholds.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 43 63 37 66 / 0 0 0 0
Sierra Blanca 42 62 36 63 / 0 0 0 0
Las Cruces 36 59 32 64 / 0 0 0 0
Alamogordo 36 61 32 61 / 0 0 0 0
Cloudcroft 21 38 21 39 / 0 0 0 0
Truth or Consequences 35 60 32 63 / 0 0 0 0
Silver City 29 52 29 57 / 0 0 0 0
Deming 33 59 29 64 / 0 0 0 0
Lordsburg 30 59 28 64 / 0 0 0 0
West El Paso Metro 43 62 38 65 / 0 0 0 0
Dell City 35 64 30 67 / 0 0 0 0
Fort Hancock 42 69 35 70 / 0 0 0 0
Loma Linda 39 56 35 59 / 0 0 0 0
Fabens 41 64 34 67 / 0 0 0 0
Santa Teresa 39 61 33 66 / 0 0 0 0
White Sands HQ 39 60 35 62 / 0 0 0 0
Jornada Range 31 62 28 63 / 0 0 0 0
Hatch 35 62 31 63 / 0 0 0 0
Columbus 37 63 33 67 / 0 0 0 0
Orogrande 37 61 34 62 / 0 0 0 0
Mayhill 30 50 25 55 / 0 0 0 0
Mescalero 27 48 19 51 / 0 0 0 0
Timberon 27 46 26 48 / 0 0 0 0
Winston 26 54 23 56 / 0 0 0 0
Hillsboro 30 59 28 61 / 0 0 0 0
Spaceport 33 58 29 60 / 0 0 0 0
Lake Roberts 22 54 21 56 / 0 0 0 0
Hurley 28 54 26 59 / 0 0 0 0
Cliff 25 56 24 60 / 0 0 0 0
Mule Creek 27 53 26 57 / 0 0 0 0
Faywood 30 57 28 60 / 0 0 0 0
Animas 29 63 28 67 / 0 0 0 0
Hachita 30 63 28 68 / 0 0 0 0
Antelope Wells 32 64 30 67 / 0 0 0 0
Cloverdale 32 58 32 62 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Blowing Dust Advisory until 5 PM MST this afternoon for NMZ404-
405-407-411.
High Wind Warning until 6 AM MST Friday for NMZ413.
Red Flag Warning until 8 PM MST this evening for NMZ111-112.
Fire Weather Watch Friday afternoon for NMZ111-112.
Wind Advisory until 8 PM MST this evening for NMZ402-407>412-
414>417.
TX...Blowing Dust Advisory until 5 PM MST this afternoon for
TXZ418>420-422>424.
High Wind Warning until 6 AM MST Friday for TXZ419.
Red Flag Warning until 8 PM MST this evening for TXZ055-056.
Fire Weather Watch Friday afternoon for TXZ055-056.
Wind Advisory until 8 PM MST this evening for TXZ418-420>424.
&&
27-Laney/28-PazosHazardous weather outlook, Feb 23, 7:30 AM MST, 19 hours 35 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 730 AM MST Thu Feb 23 2017 NMZ401>417-TXZ418>424-241430- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 730 AM MST Thu Feb 23 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight An upper level storm system will combine with deep area of surface low pressure in the Texas Panhandle to create very strong afternoon and evening winds. We will see winds of 30 to 35 mph with gusts to 45 mph this afternoon and evening with stronger winds and gusts on the east slopes of area mountains. Blowing dust may occasionally reduce visibilities especially west of the Rio Grande. .DAYS TWO THROUGH SEVEN...Friday through Wednesday We could see strong winds again on Sunday and again on Tuesday. Blowing dust will also be possible both of those days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:14 AM MST | Red Flag Warning | EPZ | El Paso, Hudspeth | 10 hr |
Nearby
Wind Advisories in Texas, 2017Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.